Most of you know I have had CD for 20 yrs I was 8 when Dx in 1987. I went on Imuran in combo with azulphadine and some other drugs back when I was 13...hence me not recalling what other meds I was on at the time. I would go on and off the medrol dose pack when I would have flares. I got married to my 1st husband in July 2000. I started taking the Birth Control Pill that month as well. I noticed that my heavy 7-8 day in length periods lessened greatly.
Before the pill I was changing my pad every 30 minutes to 1 hour and it was saturated. My period would last no less than 7 days and on occasion it would last 8 or 9 days. I went on a medrol dose pack a few months after being on the pill and I was completely regulated by that point no break through bleeding etc. I was on the absolute lowest dose BCP that was made at the time and we wanted to start on small doses of the pill because of the CD. I had no problems CD wise and it also was helping my cramping and ovarian cyst.
After being on the medrol pack I began getting my period every other week. I was changed to loestrin (not the new one that is out one of the other ones). Instead of sugar reminder pills they are actually iron pills which helps since I am anemic witout being that time of the month. I have actually been on the loestrin since...well the generic of it which is Microgestin 28/Fe 1.5
I went off of Imuran in January of 2005. My first period after being off Imuran I noticed that the flow was heavier again. I also have not had a period last less than 7 days again . I too have had times when my period has lasted longer than 7 days. I did skip a period this year in Feb. but it was probably the stress of my Sx in February. I never missed any other times this year even though I had more surgery a few days before getting my period.
My question is have any of you stopped taking Imuran...or its cousin 6MP while on birth control and noticed an increase of blood flow and clotting? I am only 28 heavy periods run in my family but if you read side effects of imuran it causes increased bleeding and easy bruising. It would make sense if it got even less when I stopped the Imuran. Have any of you had that happen?
Also I seem to always get a vaginal yeast infection while I have my period. I never use tampons thinking that would contribute to yeast infections so I only use pads but that keeps the moisture against my skin. My issue isnt inside it is more outside and the spot everytime....when it turns into a severe one it always starts in that same spot as well. I also notice that my anus gets as itchy as that one other spot at the same time. I use a topical nystatin ointment on it.
This past time I was still taking diflucan 200mg daily which I finished Thursday of last week and got it refilled Saturday. I got my period last tuesday and diflucan is supposed to last 10 days after ingesting so I thought. I also was using miconozole powder on the pad even before the itching started this month. Does anyone else have this problem? Have any of you with this problem switched to tampons and had less yeast infections or more? I know I would have a severe yeast infection every month while on imuran sometimes 2 a month. This is recent when I got one again this month. Last month I was on antibiotics so that made sense to me, this time it didnt being on Diflucan before and while I had it.
My insurance decided to throw one back at me this month too and say they only cover 13 duflican per month, I told them well this is the refill from the bottle I had before and the last one had 14 in it and I was not notified that there was any issue and it went through fine. I could go on about that too but ill save that for a vent another time. Just be aware with United health they only cover 13 diflucan (generic or name brand) per month
Dx with Crohn's 1987, symptoms as early as 1984.
Temp iliostomy February 2007, reversed June 2007, Ovarian cysts, migraines, allergies (incl food allergies) , oral allergy syndrome (diff than true food allergies), Asthma, Gall Bladder removed 1999, Inguenal hernia 1987